Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv, aids, toxoplasmosis, epilepsy
Aug 18, 2008

Hello dear doctor and thank you very much for your answers here!

I have hiv for about 6 years now, got diagnosed in august last year. I got toxoplasmosis in february this year and having epileptical attacks time to time.

At the moment I'm taking Atripla once daily, Sulfadiazin 8 pills per day , Daraprim 2 pills daily, Keppra 2000 mg daily. I had viral load of 100 and my Cd4 cells were 290 at the last check about 1 month ago.

Could you please advise me, whether I could have got epileptical attacks from Daraprim , I read that it might be its side effect or maybe it's effect of toxoplasmosis?

Do you have experience with similar diagnosis and what would you advise me?

Are there any natural means to improve my health?

Is the combination of medicines I'm taking good? Or maybe it could be improved somehow?

Should I exercise more? What kind of food and drinks should be optimal for me?

What vitamins and supplements could you advise?

Thank you very much for your help.

Response from Dr. Henry

Toxoplasmosis can result in seizures which can be recurrent. I have cared for numerous patientts with your condition. Daraprim is a treatment for toxoplasmosis which is often continued until CD4 count is consistently > 300-350 and there has been no evidence of active toxoplasmosis (clinically or on brain scan). Exercise with common sense is usually fine. No natural products have been proven effective to fight toxo or HIV. A good multivitamin with minerals is often helpful. KH



Previous
How long do I "sweat it out?"
Next
Triglycerides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement